Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


health

Sep 8, 2017

I was diagnosed hiv positive in 2004. In 2009 my cd4 was 1116/ul . Since then till now(2017) I am not on any medication but my cd4 has dropped to 536c/ul. I am afraid that it may drop as time goes on. What should I do to prevent it from droping down? Can bactrim tab be of help?

Response from Dr. Young

Hello and thanks for posting.

Assuming that your CD4 count drop is confirmed (or if it's accompanied by a similar drop in your CD4 percentage), then this decline is documentation of immune injury caused by HIV.

Though you've gone a very long time without HIV medications (and should be viewed as fortunate), the only scientifically proven way to maintain or restore your immune health is to start, and be adherent to antiretroviral treatment (ART). Today's ART is exceptionally well tolerated by the vast majority of people, prevents serious illness, and once your virus is suppressed, eliminates the risk of transmission of HIV to others.

Because of the results of large, international clinical trials, ART is now recommended for all people living with HIV, irrespective of CD4 count or the presence or absence of clinical symptoms. Other treatments like Bactrim (trimethoprim/sulfa) don't stop the virus, they only prevent or treat certain types of infections.

I hope that's helpful, BY



Previous
Meth and my viral load
Next
Two copies of CCR5 gene-OK to stop medicine?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement